MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY GEM CVP (CALIBRATION VALUATION PRODUCT)1 WITH CO-OX; BLOOD GAS QUALITY CONTROL SOLUTION

INSTRUMENTATION LABORATORY GEM CVP (CALIBRATION VALUATION PRODUCT)1 WITH CO-OX; BLOOD GAS QUALITY CONTROL SOLUTION
Catalog Number 00025000115
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A customer reported that their finger was cut when they snapped open a vial of gem cvp1 with co-ox.The cut was minor; the wound was washed and dressed.An instrumentation laboratory (il) representative contacted the facility.The facility verified that protocol was not followed; the operator should have used the ampoule breaker.Instrumentation laboratory's review of the operator's manual and instruction for use sheet confirmed appropriate instruction for the use of the ampoule breaker to snap open the ampoule.No remedial action is required.
 
Event or Problem Description
It was reported that a customer cut their finger while snapping open a cvp vial.The customer reported that it was a minor cut.He removed gloves to wash hands with soap and water, then used a bandage.

Brand Name
GEM CVP (CALIBRATION VALUATION PRODUCT)1 WITH CO-OX
Common Device Name
BLOOD GAS QUALITY CONTROL SOLUTION
Manufacturer (Section D)
INSTRUMENTATION LABORATORY
180 hartwell rd
bedford MA 01730
MDR Report Key7415356
Report Number1217183-2018-00003
Device Sequence Number1264859
Product Code JJY
UDI-Device Identifier08426950440680
UDI-Public08426950440680
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Catalogue Number00025000115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;